Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 58, NWS Albuquerque, NM

August 22, 20114 counties in New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 22, 2011, 1:09 PM MDT for 4 counties in New Mexico. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2011, 1:09 PM MDT (19:09 UTC)
Expired
Aug 22, 2011, 4:00 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 90 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 2:10 PM MDTFLASH FLOOD7 Nw Cochiti Lake, NMESTIMATES 10FT OF WATER AT LEAST A FOOTBALL FIELD WIDE.
Aug 22, 2:15 PM MDTFLASH FLOOD7 Nw Cochiti Lake, NMTHIRTY TO FIFTY PERCENT OF DIXON APPLE FARM WAS DESTROYED BY SUDDEN RUNOFF. TWO VEHICLES...A SEMI TRAILER...AND VAST AMOUNTS OF DEBRIS WERE SWEPT AWAY INTO COCHITI CANYON FROM LAS CONCHAS BURN SCAR FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WGUS55 KABQ 221909
FFWABQ
NMC028-039-043-049-222200-
/O.NEW.KABQ.FF.W.0058.110822T1909Z-110822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
109 PM MDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 400 PM MDT

* AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE              
  LAS CONCHAS BURN SCAR. THE STORMS WERE NEARLY STATIONARY. RADAR    
  ESTIMATES INDICATE THAT UP TO ONE INCH OF RAIN IS POSSIBLE BELOW   
  AND NEAR INDIVIDUAL CELLS.

  THESE STORMS WILL INITIALLY IMPACT AREAS WITHIN THE THE LAS        
  CONCHAS BURN SCAR INCLUDING BUT NOT LIMITED TO LOS ALAMOS...CAMP   
  MAY ROAD...QUEMAZAN TRAIL AND AREAS ALONG AND NORTH OF HIGHWAY 4   
  FROM STATE ROAD 501 JUNCTION TO LAS CONCHAS CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND 
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3595 10665 3605 10644 3611 10630 3612 10613
      3601 10605 3582 10615 3570 10628 3549 10636
      3569 10656 3577 10659

$$

05
3 follow-up statements
052 
WGUS75 KABQ 221939
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
139 PM MDT MON AUG 22 2011

NMC028-039-043-049-222200-
/O.CON.KABQ.FF.W.0058.000000T0000Z-110822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
139 PM MDT MON AUG 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
SOUTHEASTERN RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL
SANDOVAL AND LOS ALAMOS COUNTIES...

AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
MONITOR THUNDERSTORMS PRODUCING HEAVY LOCAL RAIN NEAR AND WITHIN 
THE LAS CONCHAS BURN SCAR.  THUNDERSTORMS THUS FAR HAVE RESULTED IN 
RAIN MAINLY WEST OF LOS ALAMOS OVER THE CENTRAL PORTIONS OF THE BURN 
SCAR INCLUDING THE VALLES CALDERA NATIONAL PRESERVE NORTH OF HIGHWAY 
4 WHERE RADAR RAINFALL ESTIMATES EXCEED ONE INCH. THUNDERSTORMS ARE 
NOW FAVORING THE AREA ALONG AND SOUTH OF HIGHWAY 4 EAST OF LOS 
CONCHAS CAMPGROUND AND NEAR BLAND AND COCHITI CANYONS. MOVEMENT OF 
THESE STORMS IS TO THE SOUTHEAST AROUND 5 TO 10 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD 
CROSSINGS AND WATCH FOR DEBRIS FLOWS IN ARROYOS AND OTHER DRAINAGES.

&&

LAT...LON 3595 10665 3605 10644 3611 10630 3612 10613
      3601 10605 3582 10615 3570 10628 3549 10636
      3569 10656 3577 10659

$$
153 
WGUS75 KABQ 222021
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT MON AUG 22 2011

NMC028-039-043-049-222200-
/O.CON.KABQ.FF.W.0058.000000T0000Z-110822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
221 PM MDT MON AUG 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
SOUTHEASTERN RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL
SANDOVAL AND LOS ALAMOS COUNTIES...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
MONITOR THUNDERSTORMS PRODUCING LOCAL HEAVY RAIN AND FLASH FLOODING 
IN AND NEAR THE SOUTHERN HALF OF THE LAS CONCHAS BURN SCAR.  THE 
MOST RECENT THUNDERSTORMS HAVE FAVORED THE SOUTHERN HALF OF THE BURN 
SCAR. EXTREME FLASH FLOOD CONDITIONS HAVE BEEN REPORTED IN COCHITI 
CANYON. OTHER CANYONS WILL LIKELY EXPERIENCE FLASH FLOODING. THESE 
STORMS ARE MOVING SLOWLY TO THE SOUTH SOUTHEAST STORM PRODUCING 
FLASH FLOODING WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL 
WAS CONTINUING OVER THE SOUTHERN HALF OF THE WARNED AREA. ADDITIONAL 
FLASH FLOODING IS EXPECTED.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD 
CROSSINGS AND DEBRIS FLOWS FROM THE BURN SCAR AREA EAST TO THE RIO 
GRANDE.

&&

LAT...LON 3595 10665 3605 10644 3611 10630 3612 10613
      3601 10605 3582 10615 3570 10628 3549 10636
      3569 10656 3577 10659

$$
350 
WGUS75 KABQ 222156
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT MON AUG 22 2011

NMC028-039-043-049-222203-
/O.EXP.KABQ.FF.W.0058.000000T0000Z-110822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
356 PM MDT MON AUG 22 2011

...FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL SANDOVAL AND LOS ALAMOS
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS 
DECREASING ACROSS THE LAS CONCHAS BURN AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. HOWEVER...LIGHT RAIN AND AN OCCASIONAL 
THUNDERSTORM WILL CONTINUE ACROSS THE AREA.  SOME MINOR FLOODING MAY 
CONTINUE AND SOME ARROYOS AND CANYONS WILL SEE CONTINUED FLOWS...  
BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3595 10665 3605 10644 3611 10630 3612 10613
      3601 10605 3582 10615 3570 10628 3549 10636
      3569 10656 3577 10659

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:14 AM MDT, 9 hours 55 minutes earlier.

Area forecast discussion, Aug 22, 3:14 AM MDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 AM MDT MON AUG 22 2011

.DISCUSSION...
EAST SOUTHEAST FLOW AROUND A 700 MB HIGH CENTERED OVER SOUTH CENTRAL
KANSAS AND NORTH CENTRAL OKLAHOMA WILL SUPPORT CONTINUED LOW LEVEL
MOISTURE ADVECTION INTO NEW MEXICO THROUGH THE WORK WEEK. THE 500 MB
HIGH CENTER MIGRATES TOWARDS THE FOUR CORNERS REGION...MEANWHILE A
BACKDOOR COLD FRONT MOVES INTO THE NORTHEAST ON WEDNESDAY.  THE
COMBINATION OF THESE FEATURES WILL RESULT IN A SEMI-ACTIVE MONSOON
PATTERN DOMINATED BY A RECYCLED MOISTURE MODE FOR THUNDERSTORM
INITIATION THROUGH THE EARLY PART OF THE WEEK.  THE MOVEMENT OF THE
500 MB HIGH TOWARD THE FOUR CORNERS WILL DELAY OR INHIBIT
THUNDERSTORM INITIATION SOMEWHAT BECAUSE OF INCREASED ATMOSPHERIC
SUBSIDENCE DURING THE EARLY PART OF THE WEEK.  THE MONSOON PATTERN
BECOMES MORE ACTIVE DURING THE MIDDLE TO LATTER HALF OF THE WEEK
WITH THUNDERSTORM ACTIVITY INCREASING ON WEDNESDAY AND THURSDAY WITH
THE PRESENCE OF THE SURFACE BOUNDARY TO AID IN CONVECTIVE
INITIATION.  ABQ/SAF MOS GUIDANCE INDICATES POPS INCREASING THROUGH
THE 40S THEN PEAKING IN THE LOW 50S LATE WEDNESDAY AND EARLY
THURSDAY BUT CONTINUING IN THE MID TO LOW 40S THROUGH THE REMAINDER
OF THE WEEK INTO THE WEEKEND.  ABQ MOS POP CLIMO IS 27 FOR THIS
PERIOD.  THROUGH THE FORECAST PERIOD...RAIN AND THUNDERSTORM CHANCES
ARE GREATEST ACROSS CENTRAL AND NORTHERN PORTION OF THE CWA.

01

&&

.AVIATION...
A DISTURBANCE WILL CONTINUE TO TRIGGER ISOLD TS/SHRA ACROSS N CNTRL
AND NE NM AS IT SLOWLY EXITS EASTWARD THIS MORNING. THEN...THE MID
LEVEL HIGH PRESSURE CIRCULATION WILL MOVE WESTWARD OVER NEW MEXICO
BY THIS AFTERNOON....RESULTING IN A DOWNTICK IN TS COVERAGE COMPARED
TO YESTERDAY. SCT CELLS WILL DEVELOP OVER THE MTNS AND ALONG THE
CONTINENTAL DIVIDE FROM LATE MORNING THROUGH THE EVENING...WITH
ISOLD ACTIVITY ELSEWHERE EXCEPT ALONG AND EAST OF A LINE FROM CVN TO
ROW WHERE IT WILL REMAIN DRY. NORTH OF I-40 STORM MOTIONS WILL
GENERALLY BE TO THE EAST AT 10 TO 15 KT. HOWEVER...DIRECTIONS WILL
BE MORE VARIABLE AND STORMS WILL MOVE MORE SLOWLY SOUTH OF I-40.
AMPLE MOISTURE REMAINS IN PLACE FOR STRONGER STORMS TO PRODUCE WET
MICROBURSTS WITH GUSTS FROM 25-45 KT...MTN OBSCURATIONS AND BRIEF
MVFR CONDITIONS. SMALL HAIL WILL ALSO BE POSSIBLE NORTH OF I-40.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
THE MID LEVEL HIGH PRESSURE CENTER WILL MIGRATE WESTWARD OVER SOUTH
CENTRAL OR SOUTHWEST NM TODAY...THEN NORTHWESTWARD TO THE FOUR
CORNERS REGION TUESDAY AND WEDNESDAY...THEN EASTWARD TO THE KS/OK
BORDER THURSDAY. MODELS DIVERGE ON ITS PLACEMENT BEYOND THURSDAY...
GENERALLY MOVING IT WESTWARD TOWARD THE FOUR CORNERS AGAIN BY
SATURDAY...THEN FARTHER SOUTHWEST TOWARDS LAS VEGAS NEVADA DURING
THE SUNDAY/MONDAY PERIOD AS AN UPPER TROUGH DIVES SOUTHEASTWARD FROM
THE NORTHERN ROCKIES INTO THE GREAT PLAINS.

WITH THE HIGH MORE DIRECTLY OVERHEAD...AND YESTERDAYS DISTURBANCE
EXITING EAST...LOOK FOR MOISTURE TO RECYCLE AND A DOWNTICK IN
THUNDERSTORM COVERAGE TODAY AND TUESDAY WITH SCATTERED CELLS FROM
LATE MORNING THROUGH THE EVENING OVER THE MOUNTAINS AND CONTINENTAL
DIVIDE. DESPITE MOISTURE RECYCLING...PRECIPITABLE WATER VALUES WILL
CONTINUE TO VARY AROUND AN INCH RESULTING IN SOME LOCALLY HEAVY
DOWNPOURS AND FLASH FLOODING CONCERNS...ESPECIALLY IN PLACES WHERE
THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS. TODAY
STORMS WILL MOVE TOWARD THE EAST NORTH OF I-40...GENERALLY IN THE 10
TO 20 MPH RANGE. MEANWHILE...STORM MOTIONS WILL BE MORE VARIABLE AND
CELLS WILL MOVE MORE SLOWLY SOUTH OF I-40 AND ESPECIALLY OVER THE
SOUTHWEST MOUNTAINS. TUESDAY...THE SLOWER MOVING STORMS SHOULD BE
FOUND NEAR THE AZ BORDER. STORMS ON THIS DAY WILL GENERALLY MOVE
TOWARD THE SOUTH AND SOUTHEAST.

WEDNESDAY AND THURSDAY...MODELS PROG AN UPTICK IN STORM COVERAGE AS
A BACK DOOR COLD FRONT INJECTS SOME LOW LEVEL MOISTURE AS IT SAGS
INTO THE EAST PLAINS AND 850-700 MB MOISTURE INCREASES FROM THE
SOUTHEAST. IT WILL BE HARD TO RULE OUT THUNDERSTORMS ANYWHERE THESE
DAYS AS CELLS GENERALLY MOVE TOWARD THE WEST AND NORTH.

THROUGH THE WEEKEND...SCATTERED TO ISOLATED SHOWERS AND STORMS WILL
CONTINUE AS MOISTURE RECYCLES. BEST CHANCES WILL FAVOR THE CENTRAL
MOUNTAIN CHAIN WESTWARD.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  91  63  95  64 /  20  20  10  10
DULCE...........................  85  52  89  53 /  30  30  20  20
CUBA............................  82  57  86  56 /  30  30  20  20
GALLUP..........................  85  57  88  56 /  20  20  20  10
EL MORRO........................  79  54  82  54 /  30  20  20  20
GRANTS..........................  85  57  88  56 /  30  20  20  20
QUEMADO.........................  82  57  84  57 /  20  20  20  20
GLENWOOD........................  90  64  91  64 /  10  20  10  20
CHAMA...........................  78  49  82  49 /  40  30  20  20
LOS ALAMOS......................  80  60  85  60 /  30  30  20  20
PECOS...........................  80  57  83  57 /  30  30  20  20
CERRO/QUESTA....................  79  53  83  52 /  30  30  20  30
RED RIVER.......................  70  47  74  45 /  40  40  30  30
ANGEL FIRE......................  73  46  77  44 /  40  30  30  30
TAOS............................  83  55  87  54 /  30  30  20  20
MORA............................  78  54  81  54 /  30  30  20  30
ESPANOLA........................  87  58  92  61 /  20  20  10  20
SANTA FE........................  85  59  88  60 /  30  30  20  20
SANTA FE AIRPORT................  88  62  92  62 /  20  20  20  20
ALBUQUERQUE FOOTHILLS...........  88  67  90  67 /  10  20  10  20
ALBUQUERQUE HEIGHTS.............  90  70  92  70 /  10  20  10  20
ALBUQUERQUE VALLEY..............  92  67  94  67 /  10  20  10  20
ALBUQUERQUE WEST MESA...........  92  67  94  68 /  10  20  10  20
LOS LUNAS.......................  93  67  93  68 /  10  20  10  20
RIO RANCHO......................  92  67  94  68 /  20  20  10  20
SOCORRO.........................  93  68  94  69 /   5  20   5  20
SANDIA PARK/CEDAR CREST.........  86  57  86  57 /  20  20  20  20
TIJERAS.........................  89  64  92  63 /  20  20  10  20
MORIARTY/ESTANCIA...............  87  59  88  59 /  20  20  10  20
CLINES CORNERS..................  84  61  85  61 /  20  20  20  20
GRAN QUIVIRA....................  87  63  88  63 /  20  20  10  20
CARRIZOZO.......................  89  65  91  65 /  10  20  10  20
RUIDOSO.........................  79  61  81  60 /  20  20  20  20
CAPULIN.........................  86  60  88  61 /  20  20  20  20
RATON...........................  91  60  92  59 /  20  20  20  20
SPRINGER........................  91  60  93  60 /  20  20  20  20
LAS VEGAS.......................  85  58  86  58 /  20  30  20  30
CLAYTON.........................  94  66  95  66 /  10  10  20  20
ROY.............................  89  64  91  65 /  20  20  10  20
CONCHAS.........................  95  69  97  70 /  10  20  10  20
SANTA ROSA......................  95  69  96  69 /  10  20  10  20
TUCUMCARI.......................  98  70  99  70 /  10  10  10  10
CLOVIS..........................  96  68  96  68 /   5   5   5  10
PORTALES........................  97  68  97  68 /   5   5   5  10
FORT SUMNER.....................  97  68  98  69 /  10  10   5  10
ROSWELL.........................  98  71  98  72 /   5   5   5  10
PICACHO.........................  92  65  93  65 /  10  10  10  20
ELK.............................  87  60  87  62 /  20  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

01/44
Hazardous weather outlook, Aug 22, 5:51 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT MON AUG 22 2011

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A CONTINUED MOIST AIRMASS WITH A WEAK STEERING FLOW WILL YIELD
SCATTERED TO ISOLATED SLOW MOVING SHOWERS AND THUNDERSTORMS TODAY.
THE FOCUS FOR THUNDERSTORMS TODAY WILL BE OVER THE HIGHER TERRAIN
OF THE NORTH...WEST...AND CENTRAL PORTIONS OF THE FORECAST AREA.
SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR
FLOODING. LOCALIZED FLASH FLOODING IS POSSIBLE OVER RECENT BURN
SCARS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

01

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:03 PM MDTFlash Flood WarningABQLos Alamos, Sandoval117 min
Aug 21, 6:24 PM MDTAreal Flood AdvisoryABQLincoln, Socorro81 min
Aug 21, 6:28 PM MDTAreal Flood AdvisoryABQSanta Fe92 min
Aug 21, 6:46 PM MDTFlash Flood WarningABQSanta Fe59 min
Aug 21, 7:08 PM MDTFlash Flood WarningABQSandoval3 hr
Aug 21, 7:53 PM MDTAreal Flood AdvisoryABQLincoln, Socorro3 hr
Aug 21, 7:58 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Aug 21, 8:04 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval116 min
Aug 21, 10:12 PM MDTSpecial Weather StatementABQUnion33 min
Aug 22, 2:24 AM MDTAreal Flood AdvisoryABQRio Arriba, Taos111 min
Aug 22, 2:57 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval108 min
Aug 22, 3:19 PM MDTAreal Flood AdvisoryABQCatron, Socorro116 min
Aug 22, 4:44 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.